Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 307, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Nov 10, 2012, 4:53 PM CST for Greeley County, Howard County, Nance County, Nebraska. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2012, 4:53 PM CST (22:53 UTC)
- Expired
- Nov 10, 2012, 5:05 PM CST
- In force
- 12 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Greeley County, NE, Howard County, NE, Nance County, NE
The radar
The Grand Island radar (KUEX), 125 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:36 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -521 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717
WUUS53 KGID 102253
SVRGID
NEC077-093-125-102315-
/O.NEW.KGID.SV.W.0307.121110T2253Z-121110T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
453 PM CST SAT NOV 10 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREELEY COUNTY IN CENTRAL NEBRASKA...
NORTHEASTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
WESTERN NANCE COUNTY IN CENTRAL NEBRASKA...
* UNTIL 515 PM CST
* AT 450 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF CUSHING...OR 28 MILES NORTH OF GRAND ISLAND...AND MOVING
NORTH AT 75 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELGRADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL IN SAINT LIBORY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4149 9828 4149 9811 4150 9809 4150 9805
4151 9804 4151 9797 4126 9816 4126 9827
4139 9828 4127 9829 4127 9837 4153 9836
4153 9828
TIME...MOT...LOC 2254Z 199DEG 67KT 4140 9823
WIND...HAIL 60MPH 1.75IN
$$
HALBLAUB1 follow-up statement
875
WWUS53 KGID 102305
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
505 PM CST SAT NOV 10 2012
NEC077-093-125-102315-
/O.CAN.KGID.SV.W.0307.000000T0000Z-121110T2315Z/
GREELEY NE-HOWARD NE-NANCE NE-
505 PM CST SAT NOV 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NANCE...NORTHEASTERN
HOWARD AND SOUTHEASTERN GREELEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4149 9828 4149 9811 4150 9809 4150 9805
4151 9804 4151 9797 4126 9816 4126 9827
4139 9828 4127 9829 4127 9837 4153 9836
4153 9828
TIME...MOT...LOC 2305Z 199DEG 67KT 4159 9814
$$
HALBLAUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 3:29 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 10, 3:29 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
329 PM CST SAT NOV 10 2012
.SHORT TERM...THROUGH SUNDAY AFTERNOON...DUE TO GOOD MIXING THIS
AFTERNOON...EXPECT STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS MUCH
OF THE LOCAL AREA THROUGH THE LATE AFTERNOON HOURS AHEAD OF AN
APPROACHING COLD FRONT. WITH VERY DRY CONDITIONS ACROSS THE HIGH
PLAINS...HAVE SEEN SOME AREAS OF DUST MIXED IN...AND EXPECT
CONTINUED HAZY CONDITIONS THROUGH THE AFTERNOON HOURS AS A RESULT.
AS OF MID AFTERNOON...A FEW LIGHT SHOWERS HAVE ALREADY BEGUN TO
DEVELOP AHEAD OF THE APPROACHING COLD FRONT...AND EXPECT CONTINUED
DEVELOPMENT THROUGH THE AFTERNOON HOURS AS INSTABILITY CONTINUES TO
BUILD AND FORCING FROM APPROACHING FRONT AND UPPER LEVEL SHORTWAVE
HELP TO TRIGGER THUNDERSTORMS ACROSS THE LOCAL AREA. EXPECT THE
ASSOCIATED AXIS OF INSTABILITY TO SHIFT EASTWARD THROUGH THE EVENING
AND OVERNIGHT HOURS...WITH MUCH COLDER AIR FILTERING IN BEHIND THIS
FRONT ALONG WITH DECREASED CHANCES FOR CONVECTION. WITH THE COLD
TEMPERATURES EXPECTED TO FILL IN ACROSS THE REGION
OVERNIGHT...EXPECT THE POSSIBILITY FOR A FEW LIGHT SNOW SHOWERS
DURING THE OVERNIGHT HOURS...BUT WITH VERY LITTLE LOW LEVEL MOISTURE
TO WORK WITH...DO NOT EXPECT MUCH MORE THAN TRACE TO A FEW TENTHS OF
SNOW ACCUMULATION IN SPOTS...IF ANY...WITH THE MAIN FOCUS OVER THE
NEXT 3-12 HOURS BEING CONVECTIVE POTENTIAL. WITH GOOD SHEAR...MODEST
INSTABILITY EXPECTED TO BUILD UP TO 1000 J/KG...AND FORCING FROM THE
APPROACHING FRONT...CONTINUE TO EXPECT THE POTENTIAL FOR SOME STRONG
TO SEVERE THUNDERSTORMS...WITH MAIN THREATS REMAINING HAIL TO THE
SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO 60 MPH...AND
ISOLATED TORNADOES.
WITH A MUCH COOLER AIRMASS IN PLACE BEHIND THE PASSING FRONT...
EXPECT UNSEASONABLY COLD TEMPERATURES ALONG WITH A BRISK NORTH WIND
ACROSS THE LOCAL AREA SUNDAY AFTERNOON. WHILE WINDS MAY INITIALLY
APPROACH ADVISORY CRITERIA WITH THE PASSAGE OF THIS FRONT AS STRONG
PRESSURE RISES ARE REALIZED...WINDS SHOULD RELAX SOME DURING THE
AFTERNOON HOURS ON SUNDAY AS THE PRESSURE GRADIENT RELAXES AND AREA
AREA OF SURFACE HIGH PRESSURE EMERGES INTO THE CENTRAL PLAINS.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.
MAIN CHALLENGES WILL BE TEMPERATURES AND TIMING OF THE NEXT
POTENTIAL PRECIPITATION CHANCES FRIDAY/SATURDAY.
MODELS HAVE REASONABLE CONSISTENCY TO BEGIN THE LONG TERM...BUT BY
THE TIME THURSDAY THROUGH SATURDAY ROLLS AROUND...THERE IS TERRIBLE
AGREEMENT AMONG MODELS...AND CONSISTENCY IS NOT GREAT.
WE WILL START THE LONG TERM SUNDAY NIGHT WITH A PROGRESSIVE DEEP
LONGWAVE TROUGH OVER THE CENTRAL UNITED STATES...WITH THE AXIS
SWINGING EAST OF THE CWA. COLD AIR WILL BE IN PLACE...BUT THE
PROGRESSIVE NATURE OF THE UPPER LEVEL PATTERN ALLOWS SOME WARMING BY
LATE NIGHT AT 850 MB...WITH EVEN SOME WARM AIR ADVECTION AND
DOWNSLOPE OCCURRING BY EARLY MONDAY MORNING. THIS WILL MAKE
DETERMINING LOW TEMPERATURES A BIT TRICKY.
MODELS HAVE BEEN QUITE CONSISTENT ABOUT THIS WAVE DAMPENING AS IT
HEADS EAST...AND GENERALLY ZONAL FLOW FOR OUR AREA INTO MID-WEEK
WITH LOW-AMPLITUDE RIPPLES PERHAPS MOVING BY.
THE NEXT SHORTWAVE TROUGH OF MUCH CONSEQUENCE IS A TOUGH CALL. THE
LATEST ECMWF SHOWS FRIDAY NIGHT BEING THE ARRIVAL TIME...BUT SINCE
THIS WAVE HAS A RELATIVELY LOW-AMPLITUDE...CONFIDENCE IS NOT THE
HIGHEST. THE 06Z RUN OF THE GFS SHOWED AN ARRIVAL OF FRIDAY DURING
THE DAY...BUT THE LATEST RUN AT 12Z GFS SHOWS A COMPLETELY DIFFERENT
SOLUTION FROM THE PREVIOUS RUN...WITH A NORTHERN STREAM WAVE ALREADY
WELL EAST OF THE CWA WITH A SHORTWAVE RIDGE MOVING EAST OF THE CWA
ON FRIDAY.
CONSIDERING THE FACT THAT THE GFS SOLUTIONS APPEAR HIGHLY
UNSTABLE...I WILL NOT PUT MUCH WEIGHT...IF ANY...INTO THE GFS AND
WILL LEAN MUCH HEAVIER TOWARD THE ECMWF AND ITS ENSEMBLES. THIS WILL
KEEP PRECIPITATION CHANCES AROUND FOR PRIMARILY FRIDAY NIGHT AND
SATURDAY...AND I HAVE YANKED PRECIPITATION CHANCES FROM FRIDAY.
&&
PREV DISCUSSION... /ISSUED 1157 AM CST SAT NOV 10 2012/
AVIATION...18Z KGRI TAF. PREVAILING VFR CONDITIONS ARE FORECAST
THROUGH THE EARLY EVENING HOURS...AHEAD OF AN APPROACHING COLD
FRONT WHICH WILL LIKELY RESULT IN A FEW THUNDERSTORMS AFFECTING
THE TERMINAL BETWEEN 11/02Z-11/06Z...ALONG WITH THE SMALL
POSSIBILITY OF A LIGHT RAIN OR SNOW SHOWER THEREAFTER. WINDS THIS
AFTERNOON WILL BE THE PRIMARY CONCERN...WITH SOUTHERLY WINDS
RAPIDLY INCREASING OVER THE NEXT HOUR OR SO TO 18025G35KTS. WINDS
WILL EVENTUALLY RAPIDLY SHIFT TO THE NORTHWEST WITH THE PASSAGE OF
THE FRONT AT THE TERMINAL BETWEEN 11/04Z-11/06Z...WITH GUSTY
NORTHWESTERLY WINDS FOR THE REMAINDER OF THE TAF PERIOD. WHILE
VISIBILITIES ARE EXPECTED TO BE PREDOMINANTLY VFR THROUGH THE
PERIOD OUTSIDE AN TSRA AFFECTING THE TERMINAL...MVFR CIGS ARE
EXPECTED TO DEVELOP JUST AHEAD OF THE COLD FRONT...AND PERSIST
THROUGH AT LEAST 11/12Z.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ060>062-072>076-
082>087.
KS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR KSZ005>007-017>019.
&&
SHORT TERM/AVIATION...ROSSI
LONG TERM...HEINLEINHazardous weather outlook, Nov 10, 3:46 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 346 PM CST SAT NOV 10 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 346 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. SOME OF THESE STORMS...PRIMARILY ALONG AND EAST OF A LINE FROM SAINT PAUL...TO GRAND ISLAND IN NEBRASKA...TO OSBORNE IN KANSAS...COULD REACH SEVERE LIMITS. HAIL AS BIG AS GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE SHOULD SEVERE WEATHER BE REALIZED LATER TODAY. STRONG WINDS...PRIMARILY FROM THE SOUTH OR SOUTHWEST...WILL BE OBSERVED ACROSS MUCH OF THE OUTLOOK AREA TODAY. THE STRONGEST WIND IS EXPECTED TO RESIDE ACROSS NORTH CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND SOUTH OF A LINE FROM LEXINGTON...TO GRAND ISLAND...TO HEBRON. SUSTAINED WINDS GREATER THAN 30 MPH WILL ACCOMPANY GUSTS OF 45 TO 50 MPH. A WIND ADVISORY HAS BEEN ISSUED FOR THESE LOCATIONS AS A RESULT...PLEASE REFER TO THE LATEST WIND ADVISORY PRODUCT FOR FURTHER INFORMATION. YET ANOTHER ROUND OF STRONG WINDS WILL BE REALIZED ACROSS THE OUTLOOK AREA OVERNIGHT TONIGHT...THIS TIME FROM THE NORTHWEST. SUSTAINED WINDS OF 20 TO 30 MPH WILL ACCOMPANY GUSTS TO AROUND 40 MPH. LOW VALUES OF RELATIVE HUMIDITY...WORKING IN CONCERT WITH A STRONG SOUTHWEST WIND...WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS AFTERNOON...PRIMARILY FOR LOCATIONS WEST OF HIGHWAY 281 AND SOUTH OF I-80. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON AND THIS EVENING...PRIMARILY FOR LOCATIONS ALONG AND EAST OF A LINE FROM FULLERTON...TO GRAND ISLAND IN NEBRASKA...TO PHILLIPSBURG IN KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Nov 10, 4:30 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
430 PM CST SAT NOV 10 2012
NEZ062-102245-
HALL NE-
430 PM CST SAT NOV 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL COUNTY UNTIL 445 PM
CST...
AT 426 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALDA...OR NEAR GRAND ISLAND...MOVING
NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRAND ISLAND
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4092 9828 4078 9829 4086 9862 4105 9846
4104 9845 4104 9828
TIME...MOT...LOC 2230Z 213DEG 52KT 4095 9840
WESELYLocal storm report, Nov 10, 4:47 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
447 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 SW ST. LIBORY 41.07N 98.37W
11/10/2012 E1.75 INCH HOWARD NE LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED BY LAW ENFORCEMENT.
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:53 PM CST | Dense Fog Advisory | GID | Buffalo, Dawson, Furnas, Gosper, Greeley, Harlan and 3 more | 9 hr |
| Nov 10, 4:30 PM CST | Special Weather Statement | GID | Hall | 15 min |
| Nov 10, 4:32 PM CST | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick, Nance | 28 min |
| Nov 10, 4:57 PM CST | Severe Thunderstorm Warning | GID | Adams, Hall | 24 min |
| Nov 10, 5:57 PM CST | Severe Thunderstorm Warning | GID | Adams, Clay, Franklin, Kearney, Webster | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.